Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

What causes severe burning in scapula?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I am struck at times with acute severe burning over my left scaula. I have no warning ofvthis and it can happen anytime. this occurs more if I am stressed-I am a clinical psychologist. I have degenerative spinal disease for which I take a hydrocodone compound of 15 mg. However, this pain pill has no effect one way or the other on the burning. Would a muscle relaxer here be indicated since it seems to be the tissue on fire? This is becoming a bigger problem and is happening more frequently. XXXX
Posted Wed, 12 Feb 2014 in Back Pain
Answered by Dr. Raju A.T 3 hours later
Brief Answer: Muscle relaxant may not help Detailed Answer: Hi, Thanks for your query. Based on the description of the symptom you, it appears to be due to nerve weakness. Such symptoms can be presented when the nerves loose there insulation or any damage in their axons. This leads to improper nerve conduction and result in paraesthesia . I suggest you to take Multivitamin supplements especially those containing Vit B12 on daily basis for a minimum of two months, which help in maintaining the nerve health and prevent such problems in the nerve conduction. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor